Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Aug 1, 2021, 8:16 PM CDT for Union Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2021, 8:16 PM CDT (01:16 UTC)
- Expired
- Aug 1, 2021, 8:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Shreveport, LA
County Union Parish, LA
The radar
The Shreveport radar (KSHV), 157 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2158 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1591 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
158 WWUS84 KSHV 020116 SPSSHV Special Weather Statement National Weather Service Shreveport LA 816 PM CDT Sun Aug 1 2021 ARZ073-LAZ006-020145- Union AR-Union LA- 816 PM CDT Sun Aug 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION COUNTY IN SOUTH CENTRAL ARKANSAS AND NORTHEASTERN UNION PARISHES UNTIL 845 PM CDT... At 816 PM CDT, Doppler radar was tracking a strong thunderstorm near Strong, or 8 miles west of Huttig, moving southeast at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Huttig, Strong, Lapile, Felsenthal, Aurelle and Oakland. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3308 9245 3319 9228 3305 9211 3293 9235 TIME...MOT...LOC 0116Z 322DEG 7KT 3308 9232 $$ 33
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Aug 1, 7:35 PM CDT, 41 minutes earlier.
Area forecast discussion, Aug 1, 7:35 PM CDT, 41 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 735 PM CDT Sun Aug 1 2021 .AVIATION... For the 02/00Z TAF period, VFR conditions are currently observed at all terminals to begin the period, but that will be changing as a cold front transitions southward overnight through Monday. Shwrs and tstms will become more numerous as the TAF period progresses, resulting in rapidly deteriorating conditions with MVFR/IFR cigs and vsbys expected through much of the period. Sfc winds will be generally light and variable ahead of the frontal boundary except for gusty winds in areas of pre-frontal convection, then gradually veer N/NW with fropa before ending the period more from the NE. Speeds will generally range from 5-10 kts on average with higher speeds and gusts reserved for areas invof of stronger convection. /19/ && .PREV DISCUSSION... /issued 154 PM CDT Sun Aug 1 2021/ SHORT TERM.../Tonight Through Monday Night/ Fairly active weather pattern in the short term period as a cold front moves across the region bringing increased rain chances areawide. Convection already beginning to initiate across the I-30 corridor as a broad upper-level trough begins to dig south with the front. Weak deep-layer shear values and strong instability due to hot surface temperatures will support some pulse storms that could produce strong or damaging wind gusts and locally heavy rainfall. Hail, although possible, will struggle to become a significant hazard due to such warm environmental temperatures in the lower levels. Speaking of hot temperatures, a Heat Advisory and Excessive Heat Warning remain in effect across the region through 7 PM. Heat headlines to no longer be necessary beyond today due to increased rain chances and cloud cover as well as replacement high pressure that will bring overall cooler temperatures to the region. Overnight lows tonight to fall into the lower to middle 70s as high pressure builds areawide. High temperatures on Monday to climb into the mid to upper 80s. Additionally, widespread rain coverage to linger into Monday as broad upper-trough remains parked across Texas into the Red River Valley and points northward. Some heavier convection may be triggered by lingering frontal boundary across deep east Texas into central Louisiana. /05/ LONG TERM.../Tuesday through Saturday Night/ The forecast period begins with a GFS/ECMWF/Canadian consensus that at the mid-levels a longwave trough axis will be centered over the Great Lakes and extending southward across the Tennessee Valley into the Southeast on Tuesday. Meanwhile, a deep ridge will extend from the Baja Peninsula into the Intermountain West. Between the two features, the ArkLaTex will be in a northwesterly mid-level flow through much of the work week. At the surface, high pressure will be centered over the Great Lakes and Missouri Valley, extending southward toward the area as the remnant of a cold front slides southward of the area on Tuesday. This will make any showers and storms limited to Deep East Texas and central Louisiana on Tuesday. High pressure to the north of the area will remain the dominant surface feature through the remainder of the week, helping suppress showers and thunderstorms and keep the forecast mostly dry Wednesday and Thursday. By Friday, a southerly low-level flow will support the possibility of diurnally driven afternoon seabreeze thunderstorms across Deep East Texas and central Louisiana. By next weekend, the models are in fairly good agreement that a mid- level ridge will build in from the west over Texas on Saturday and be centered over the ArkLaTex by Saturday night. This pattern will allow for a return to a fairly typical summertime environment for central Louisiana and the ArkLaMiss with diurnally driven thunderstorms expected to develop in the afternoon and diminish by late evening. For temperatures, in the wake of the front, temperatures will be around 5 degrees below normal on Tuesday with highs in the upper 80s to lower 90s across the area. Temperatures will then progressively warm a degree or two each day with highs closer to normal seasonal values by Friday into Saturday with highs in the mid 90s across the area. /04-Woodrum/ && .PRELIMINARY POINT TEMPS/POPS... SHV 75 86 72 89 / 70 80 40 20 MLU 74 86 70 88 / 70 90 40 20 DEQ 72 85 68 87 / 70 50 10 10 TXK 74 85 70 88 / 80 60 10 10 ELD 71 84 66 87 / 80 80 20 10 TYR 76 86 71 89 / 70 80 20 10 GGG 74 86 70 87 / 70 80 30 10 LFK 76 88 72 90 / 60 90 60 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 19/05/04
Hazardous weather outlook, Aug 1, 9:08 AM CDT, 11 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 908 AM CDT Sun Aug 1 2021 LAZ001>006-010>014-017>022-021415- Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River- Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle- 908 AM CDT Sun Aug 1 2021 This Hazardous Weather Outlook is for portions of north central Louisiana and northwest Louisiana. .DAY ONE...This Afternoon and Tonight... An Excessive Heat Warning remains in effect this afternoon for all of Northwest and North Central Louisiana. Temperatures in the upper 90s to lower 100s, combined with high humidity, will result in heat index values above 110 degrees. Additionally, a marginal risk for severe weather is in place for this afternoon, as a cold front looks to increase rain coverage. Damaging winds will be the primary threat with any severe activity with localized flash flooding possible with heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered thunderstorms are possible Monday as a cold front slowly moves south across the area. An isolated severe storm or two cannot be ruled out during the day Monday, especially south of Interstate 20. Damaging winds will be the primary threat. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed this afternoon and again on Monday. ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-124>126- 136>138-149>153-165>167-021415- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-McCurtain-Red River-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine-Sabine- 908 AM CDT Sun Aug 1 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... A Heat Advisory remains in effect today for Southeast Oklahoma, Southwest and South Central Arkansas, and all over East Texas. Temperatures in the upper 90s to lower 100s, combined with high humidity, will result in heat index values between 105 and 109 degrees. Additionally, a marginal risk for severe weather is in place for this afternoon, as a cold front looks to increase rain coverage. Damaging winds will be the primary threat with any severe activity with localized flash flooding possible with heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered thunderstorms are possible Monday as a cold front slowly moves south across the area. An isolated severe storm or two cannot be ruled out during the day Monday, especially south of Interstate 20. Damaging winds will be the primary threat. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed this afternoon and again on Monday. 04
In the hours before
Special weather statement, Aug 1, 4:07 PM CDT, 4 hours 9 minutes before
Special Weather Statement National Weather Service Shreveport LA 407 PM CDT Sun Aug 1 2021 ARZ059-OKZ077-TXZ096-097-012200- Little River AR-McCurtain OK-Bowie TX-Red River TX- 407 PM CDT Sun Aug 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LITTLE RIVER... SOUTHEASTERN MCCURTAIN...NORTHWESTERN BOWIE AND EAST CENTRAL RED RIVER COUNTIES UNTIL 500 PM CDT... At 407 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles north of De Kalb, or 15 miles west of Foreman, moving east at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... De Kalb, Arkinda, Avery, Tom, Almont, Beaverdams, Goodlake and Harris. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3356 9485 3379 9477 3384 9439 3344 9453 TIME...MOT...LOC 2107Z 281DEG 9KT 3367 9466 33
Special weather statement, Aug 1, 5:13 PM CDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Shreveport LA
513 PM CDT Sun Aug 1 2021
LAZ014-012245-
Ouachita LA-
513 PM CDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OUACHITA PARISH UNTIL 545
PM CDT...
At 513 PM CDT, Doppler radar was tracking a strong thunderstorm over
Monroe. This storm was nearly stationary.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Monroe, Claiborne, West Monroe, Brownsville-Bawcomville, Swartz,
Brownsville-Bawcom, Richwood, Pine Grove and Millhaven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3244 9196 3242 9197 3241 9199 3237 9221
3263 9219 3264 9218 3259 9195
TIME...MOT...LOC 2213Z 093DEG 3KT 3251 9205
33Special weather statement, Aug 1, 7:07 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Shreveport LA
707 PM CDT Sun Aug 1 2021
TXZ112-020100-
Cass TX-
707 PM CDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CASS COUNTY UNTIL
800 PM CDT...
At 707 PM CDT, Doppler radar was tracking a strong thunderstorm over
Queen City, or over Atlanta, moving northeast at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Atlanta, Queen City, Bloomburg, Douglassville and Domino.
LAT...LON 3330 9413 3329 9411 3330 9411 3331 9410
3330 9410 3331 9409 3329 9409 3330 9406
3327 9404 3307 9404 3300 9424 3318 9435
TIME...MOT...LOC 0007Z 242DEG 16KT 3315 9419
19Special weather statement, Aug 1, 7:15 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Shreveport LA
715 PM CDT Sun Aug 1 2021
LAZ006-020045-
Union LA-
715 PM CDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL UNION PARISH UNTIL
745 PM CDT...
At 715 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sterlington, or 9 miles west of Bastrop, moving northeast at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Spencer and Haile.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3273 9207 3269 9209 3268 9211 3280 9220
3288 9208 3284 9206 3283 9207 3279 9205
3276 9206 3274 9205
TIME...MOT...LOC 0015Z 236DEG 16KT 3277 9207
19Special weather statement, Aug 1, 7:44 PM CDT, 32 minutes before
Special Weather Statement National Weather Service Shreveport LA 744 PM CDT Sun Aug 1 2021 ARZ070-071-020115- Lafayette AR-Miller AR- 744 PM CDT Sun Aug 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MILLER AND CENTRAL LAFAYETTE COUNTIES UNTIL 815 PM CDT... At 743 PM CDT, Doppler radar was tracking a strong thunderstorm near Garland, or 9 miles southwest of Lewisville, moving east at 10 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Canfield. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3322 9384 3336 9380 3331 9351 3313 9358 TIME...MOT...LOC 0043Z 288DEG 8KT 3327 9368 19
Special weather statement, Aug 1, 8:16 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Shreveport LA 816 PM CDT Sun Aug 1 2021 ARZ073-LAZ006-020145- Union AR-Union LA- 816 PM CDT Sun Aug 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION COUNTY IN SOUTH CENTRAL ARKANSAS AND NORTHEASTERN UNION PARISHES UNTIL 845 PM CDT... At 816 PM CDT, Doppler radar was tracking a strong thunderstorm near Strong, or 8 miles west of Huttig, moving southeast at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Huttig, Strong, Lapile, Felsenthal, Aurelle and Oakland. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3308 9245 3319 9228 3305 9211 3293 9235 TIME...MOT...LOC 0116Z 322DEG 7KT 3308 9232 33
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:07 PM CDT | Special Weather Statement | SHV | Cass | 53 min |
| Aug 1, 10:43 PM CDT | Special Weather Statement | SHV | Harrison | 47 min |
| Aug 1, 7:15 PM CDT | Special Weather Statement | SHV | Union | 30 min |
| Aug 1, 8:09 PM CDT | Areal Flood Advisory | SHV | Ouachita, Union | 111 min |
| Aug 1, 9:09 PM CDT | Special Weather Statement | SHV | Lincoln | 36 min |
| Aug 1, 9:20 PM CDT | Special Weather Statement | SHV | Webster | 40 min |
| Aug 1, 10:02 PM CDT | Special Weather Statement | SHV | Webster | 43 min |
| Aug 1, 10:31 PM CDT | Special Weather Statement | SHV | Claiborne | 44 min |
| Aug 2, 4:52 AM CDT | Areal Flood Advisory | SHV | Ouachita | 3 hr |
| Aug 2, 5:53 PM CDT | Flash Flood Warning | SHV | Ouachita | 3 hr |
| Aug 2, 6:38 PM CDT | Areal Flood Advisory | SHV | Claiborne, Lincoln, Union | 3 hr |
| Aug 1, 7:44 PM CDT | Special Weather Statement | SHV | Lafayette | 31 min |
| Aug 1, 8:18 PM CDT | Special Weather Statement | SHV | Lafayette | 42 min |
| Aug 1, 9:38 PM CDT | Special Weather Statement | SHV | Columbia | 37 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.